Antidepressant and Lithium Reaction?

Patient

Q: Hello

I am a 16 year old MALE and have been diagnosed with

Schizoaffective Disorder
Major Depressive Disorder
Bipolar
OCD
ADHD
Generalized Anxiety Disorder

I have been dealing with these issues for around 7 years and a few of them are under control such as the anxiety, hallucinations, and irrational fears.

Currently I am taking

Lithium 900 MG in Morning (2 450 pills) 1050 MG in afternoon at 2:00 PM (2 450 pills and 1 150 pill)
Lexapro 50 MG in the morning (2 20 pills and 1 20 cut in half)
Adderall 20 MG in the morning ( 1 pill)
Geodon 80 MG at Night (1 pill)

I have experienced (for more than 2 months) intense feelings of Depression after 3:00 PM. Also I experience intense (on a scale of 1 to 10, 10 being the highest) I experience an 8 in agitation and frustration in everyday life. This frustration may come on from simply talking with family or reading something I disagree with online. I wouldn't say it's justifiable, I just get angry for no reason.

Also this feeling is hard to describe. The best I am describe it as my face feels like it's trembling inside and my eyes always feel like they need to be rubbed. Also (the same feeling I get in my face) I feel in my legs.

My doctor is unsure what the issue is and a new appointment with a new psychiatrist could take months, so here is my question.

I have read online (from drug interaction checkers) that Lithium can have major interactions with antidepressants (Which I am on Lithium and also Lexapro, the Antidepressant). Do you believe this issue could be because of an interaction, if so what medicine would be more effective (in your opinion) in lowering, the Lithium or the Lexapro?

Thank you so much, i hope you have better ideas than me.

Sincerely,

Cody Proffitt

Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I started taking fluoxetine yesterday, I took 40ng yesterday and 20 today but forgot to check about things like Niqui...

Q: Hi, I am really struggling, I feel like I have become completely alone, because a new psychiatrist I saw has diagnose...

Q: Hi, I recently had more depression and went into insomnia, i consulted a doctor and he adviced me for a blood test. ...

Q: Hi.. So I been extemely sick from stopping Celexa 40 mg cold turkey. I started to get exteme panic attack which send ...

Q: I have been taking the anti depressant drug citalopram for a couple of months now but haven't been feeling myself on ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews